Is Benadryl addictive? How can you wean off of it? Can it cause gastrointestinal problems?

Addiction means continued use in spite of negative consequences.  In this sense Benadryl addiction is not known to be a common problem.  Since it can cause weird reactions at high doses I guess that is possible.  People who abuse downers are usually trying to be somewhat emotionally “numb” – so that’s a possibility.

Many people confuse physical dependence with addiction.  This results from taking something long enough or in high enough doses that  you become physiologically adapted to it – then if you just stop it you can have withdrawal symptoms.  In the latter case you just need to taper it slowly – it could take a few weeks, depending on how long you have taken it regularly.

The other issue would be what were you taking it for?  Is there a condition that needs to be treated?

Please follow and like us:

Comments are closed.